# SDR CALA9700351

- Difficulty date: March 18, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12508
- Make and model: Doug DC-9-32
- Aircraft serial: 47797
- Engine: Pwa JT8D15
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Combustion Case
- Condition: Cracked
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: A
- Precautionary procedure: A, F

## Discrepancy

THE NR2 ENGINE FAILED GIVING OFF A LOUD BANG AFTER TAKEOFF.  FIRE WAS REPORTED IN THE ENGINE.  BOTH FIRE BOTTLES WERE DISCHARGED AND THE AIRCRAFT WAS RETURNED TO IAH WHERE IT WAS MET BY THE FIRE DEPARTMENT.  THE FIRE DEPARTMENT EXTINGUISHED THE FIRE.  NO EMERGENCY SLIDES WERE USED AND THE PASSENGERS WERE SAFELY DEPLANED BY NORMAL MEANS AND RETURNED TO THE TERMINAL BY BUS.  THE NR 2 ENGINE IS BEING REMOVED AND REPLACED.  *S/D*  INVESTIGATION BY ENGINEERING CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO A FATIGUE CRACK AT THE COMBUSTION CHAMBER OUTER CASE FORWARD DRAIN BOSS.
